U.S. doctors online nowAsk doctors free
A 62-year-old female asked:

when is blood pressure meds needed?

2 doctor answers3 doctors weighed in
Dr. Rick Koch
Cardiology 22 years experience
When BP remains: High despite lifestyle modification.
Dr. David Brouwer
Internal Medicine 30 years experience
Meds if over 140/90: Goal BP is under 120/80, and high BP is over 140/90. However, it also depends on whether you have underlying heart disease, kidney disease, diabetes, or prior TIA or strokes. In those more serious conditions we will have tighter control on bp. If you are using any stimulants like caffeine you should eliminate it. BP should be measured on 3 separate occasions in order to diagnose hypertension.

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Personalized answers
Free
Talk to a doctor
$30 per visit with
membership

Similar questions

A 50-year-old member asked:

55 year old heavy coffing does not smoke.He said it his blood pressure meds are cause is this possible?

2 doctor answers7 doctors weighed in
Dr. Rajal Patel
Family Medicine 29 years experience
Possibly: Blood pressure medications in the ace- inhibitor class can cause persistent coughing in some people. There are others that potentially may aggravate asthma and increase coughing.
A 45-year-old member asked:

Which blood pressure meds cause e.D.?

2 doctor answers4 doctors weighed in
Dr. Michio Abe
Internal Medicine 26 years experience
BP meds & ED: First of all, high bp, especially high systolic bp, is not good for your erectile function. If you are older, this is especially so. Diuretics such as hydrochlorothiazide and spironolatone as well as beta-blockers such as atenolol can cause erection problems. There are some BP meds that may help you with erectile function, including arbs such as losartan and Alpha blockers such as doxazosin.
A 45-year-old member asked:

What are the side effects of blood pressure meds?

1 doctor answer1 doctor weighed in
Dr. Luis Villaplana
Internal Medicine 35 years experience
SEVERAL: They all depend on which category of drug, how many others you take, age, sex, race believe it or not, level of fitness, other comorbid conditions like diabetes , kidney or liver disease, among many others.
Canada
A 51-year-old female asked:

My blood pressure meds make me retain fluids why?

2 doctor answers3 doctors weighed in
Dr. John Munshower
Family Medicine 30 years experience
Side effect: Some BP meds may have the side effect of retaining fluid (edema). If this becomes a problem, discuss with your dr. And get your BP med changed. Best wishes to you.
Lemoyne, Pennsylvania
A 26-year-old female asked:

In need of blood pressure meds I'm out of?

1 doctor answer1 doctor weighed in
Dr. Robert Kwok
Pediatrics 33 years experience
Try our other forum.: You have posted on our public, information-only forum. In the US, try premium forum HealthTap PRIME, where doctors see you via smartphone, tablet, or laptop. They sometimes can help obtain one-time med refills. You can also send images during a consultation. One can also call her past pharmacy because refills are usually not cancelled when insurance stops, but patients pay the drug's cash price.

Related questions

A 37-year-old member asked:
2 doctor answers3 doctors weighed in
A 58-year-old member asked:
5 doctor answers9 doctors weighed in
A 64-year-old member asked:
1 doctor answer6 doctors weighed in
A 41-year-old male asked:
1 doctor answer1 doctor weighed in
A 61-year-old male asked:
1 doctor answer2 doctors weighed in

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Personalized answers
Free
Talk to a doctor
$30 per visit with
membership
Last updated Jun 10, 2014
Connect with a U.S. board-certified doctor by text or video anytime, anywhere.
$30 per visit with
membership

Disclaimer:

Content on HealthTap (including answers) should not be used for medical advice, diagnosis, or treatment, and interactions on HealthTap do not create a doctor-patient relationship. Never disregard or delay professional medical advice in person because of anything on HealthTap. Call your doctor or 911 if you think you may have a medical emergency.